Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS El Paso, TX

June 2, 2011Otero County, New Mexico; Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jun 2, 2011, 6:05 PM MDT for Otero County, New Mexico; Hudspeth County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2011, 6:05 PM MDT (00:05 UTC)
Expired
Jun 2, 2011, 6:45 PM MDT
In force
40 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

Counties Otero County, NM, Hudspeth County, TX

The radar

The Holloman AFB radar (KHDX), 154 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4949 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS54 KEPZ 030005
SVREPZ
NMC035-TXC229-030045-
/O.NEW.KEPZ.SV.W.0009.110603T0005Z-110603T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
605 PM MDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
  NORTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 645 PM MDT

* AT 559 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING  
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS STRETCHED FROM FAR        
  SOUTHEAST OTERO COUNTY...THROUGH DELL CITY...TO NEAR CORNUDAS.     
  THE STORMS WERE MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORNUDAS...
  SALT FLAT...
  DELL CITY...
  CROW FLATS...
  BROKEOFF MOUNTAINS WSA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3200 10485 3199 10491 3188 10491 3153 10516
      3167 10562 3253 10523 3253 10484 3252 10483
      3200 10484
TIME...MOT...LOC 0004Z 218DEG 15KT 3196 10515

$$

HARDIMAN
2 follow-up statements
940 
WWUS54 KEPZ 030027
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
627 PM MDT THU JUN 2 2011

TXC229-030037-
/O.CAN.KEPZ.SV.W.0009.000000T0000Z-110603T0045Z/
HUDSPETH TX-
627 PM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUDSPETH COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3252 10483 3201 10485 3201 10547 3253 10523
      3253 10484
TIME...MOT...LOC 0027Z 212DEG 20KT 3217 10503

$$

NMC035-030045-
/O.CON.KEPZ.SV.W.0009.000000T0000Z-110603T0045Z/
OTERO NM-
627 PM MDT THU JUN 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OTERO COUNTY UNTIL 645 PM MDT...

AT 622 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 22 MILES NORTHWEST OF PINE SPRINGS...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...

  CROW FLATS...
  BROKEOFF MOUNTAINS WSA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3252 10483 3201 10485 3201 10547 3253 10523
      3253 10484
TIME...MOT...LOC 0027Z 212DEG 20KT 3217 10503

$$

HARDIMAN
586 
WWUS54 KEPZ 030044
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
644 PM MDT THU JUN 2 2011

NMC035-030048-
/O.EXP.KEPZ.SV.W.0009.000000T0000Z-110603T0045Z/
OTERO NM-
644 PM MDT THU JUN 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO COUNTY WILL
EXPIRE AT 645 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.  HOWEVER GUSTY WINDS AND BLOWING ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3252 10483 3201 10485 3201 10547 3253 10523
      3253 10484
TIME...MOT...LOC 0038Z 212DEG 20KT 3222 10499

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:41 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 2, 3:41 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
341 PM MDT THU JUN 2 2011

.SYNOPSIS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS FAR WEST
TEXAS AND NEARBY NEW MEXICO THIS EVENING...MAINLY FOCUSED NEAR AND
EAST OF THE US-54 CORRIDOR. AN ISOLATED THUNDERSTORM MAY AFFECT
PARTS OF THE CITY OF EL PASO AS WELL. STRONG GUSTY WINDS WILL BE
THE PRIMARY THREAT WITH THESE STORMS. THUNDERSTORM CHANCES WILL
DECREASE FRIDAY AS UPPER LEVEL MOISTURE SHIFTS TO THE EAST.
HOWEVER... ANOTHER SURGE OF MOISTURE WILL RESULT IN INCREASING
PRECIPITATION CHANCES EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES
SPREADING FARTHER WEST.

&&

.DISCUSSION...
THE BORDERLAND REGION REMAINS STUCK BETWEEN A DEEP UPPER LEVEL
TROUGH OVER THE WEST COAST...AND A STRONG UPPER RIDGE WHICH
SPRAWLS ACROSS NORTHERN MEXICO INTO THE SOUTHEASTERN UNITED
STATES. MID-LEVEL SUBTROPICAL MOISTURE CONTINUES TO STREAM UP
INTO THE AREA ON SOUTH-SOUTHWEST WINDS. THIS MOISTURE TAP IS
BECOMING A LITTLE ANEMIC...AND IS MAINLY FROM RECYCLED MOISTURE
FROM UPSTREAM CONVECTION OVER MEXICO THE PAST FEW DAYS. THE UPPER
LEVEL MOISTURE PLUME WILL CONTINUE TO SHIFT EAST/WEST THE NEXT
COUPLE DAYS...WHILE IT CONTINUES TO WEAKEN...UNLESS OF COURSE IT
CAN GET A RE-CHARGE OF SORTS...MORE ON THAT LATER.

IN THE MEANTIME...IT IS DIFFICULT TO DISCERN ANY STRONG EMBEDDED
SHORTWAVE DISTURBANCES UPSTREAM IN WATER VAPOR IMAGERY THIS
AFTERNOON... BUT THERE IS BOUND TO BE SOME SORT OF WEAK VORTMAX
GIVEN THE CYCLONIC FLOW. 12Z UPPER AIR ANALYSES SHOWED COOLER
TEMPS ALOFT...WITH -10C AT EMPALME... SUGGESTING A WEAK THERMAL
TROUGH AT THAT TIME SOUTH OF ARIZONA. ALSO NOTE 50-KNOT JET AT H5
NUDGES INTO NORTHERN NEW MEXICO. VIS SATELLITE SHOWS WIDESPREAD
STREAKS OF ALTO-CU ACROSS WESTERN NEW MEXICO...POSSIBLY INDICATING
A WEAK AND ELONGATED VORT-LOBE. MOISTURE AT H7 CLEARLY INDICATES
THE DRYING TREND. 850 DEWPOINTS AND WINDS SHOW THE BEST GULF
MOISTURE IS BEING DEFLECTED TO OUR EAST.

SURFACE MESONET PLOTS SHOW DIFFUSE MOISTURE GRADIENT...WITH
DEWPOINTS IN THE TEENS OVER GRANT/HIDALGO COUNTIES...30S ACROSS
ALL BUT THE FAR SOUTHEAST CORNER OF DONA ANA COUNTY... AND
LOW/MID 40S FARTHER SOUTH AND EAST. WIND FIELDS SUGGEST MODEST
CONVERGENCE LINE ROUGHLY LOCATED ALONG THE TULAROSA BASIN.

THUNDERSTORMS AGAIN INITIATED JUST OUTSIDE OUR CWA THIS
AFTERNOON... PRIMARILY OVER EAST-CENTRAL NEW MEXICO AND ALL ALONG
THE SIERRA MADRES FROM CENTRAL CHIHUAHUA INTO DURANGO. THESE
STORMS HAVE SINCE MOVED TO WITHIN ABOUT 100 MI OF THE RIO GRANDE.
WEAKER CONVECTION HAS BEEN RECENTLY TRYING TO BUBBLE UP OVER SE EL
PASO AND FAR SOUTHERN HUDSPETH COUNTIES IN THE PAST 30 MINUTES.
ALSO OF NOTE IS THE LINE OF HIGH-LEVEL VIRGA ON RADAR STRETCHING
FROM THE BOOTHEEL UP INTO CENTRAL NM.

OVERALL...EXPECT MAIN CLUSTER OF STORMS IN MEXICO TO CONTINUE TO
SLIDE NORTHEAST. AS OUTFLOWS SPREAD AHEAD OF THESE STORMS...THEY
WILL LIKELY AID IN NEW DEVELOPMENT OVER THE HIGHER TERRAIN IN
SOUTHERN HUDSPETH COUNTY...AND IN THE MOUNTAINS JUST SOUTHWEST OF
THE RIO GRANDE. THE MAIN FOCUS FOR THESE STORMS WILL BE ALONG THE
WESTERN EDGE OF MOISTER AIR...WITH THE WEST EDGE OF  SFC-700 MB
THETA-E RIDGE BEING A GOOD PROXY. THIS WOULD FAVOR KEEPING THE
STORMS FOCUSED EAST OF EL PASO...BUT AN ISOLATED CELL COULD STILL
AFFECT THE CITY LIMITS. ALSO...THE 40 DEWPOINTS ARE SURPRISINGLY
STILL HANGING ON AT SANTA TERESA AND CHAPARRAL.

BOTTOM LINE...10 POPS WEST EL PASO...20S FOR EAST EL PASO... 30S
TO 40S FOR EAST/SOUTHEAST EL PASO COUNTY INTO HUDSPETH...THE OTERO
MESA...AND CLIPPING THE SOUTHERN SACS. STRONG GUSTY WINDS WILL BE
THE MAIN THREAT...MAINLY DUE TO THE DRY LOW-LEVELS AS WINDS ALOFT
ARE NOT AS STRONG AS YESTERDAY. ISOLATED SEVERE-CRITERIA WINDS
FROM MICROBURSTS WILL BE POSSIBLE THROUGH THIS EVENING.

UPPER LEVEL PATTERN WILL SUPPORT SHIFTING THE WEAKENING MOISTURE
PLUME FARTHER EAST TOMORROW...WITH PRECIP MAINLY ISOLATED OVER
HUDSPETH AND OTERO COUNTIES...AND FAVORING THE HIGHER TERRAIN.

FOR THE WEEKEND...UPPER PATTERN WILL BECOME MORE AMPLIFIED...
ALLOWING UPPER FLOW TO BACK MORE TO THE SOUTH...PULLING THE
MOISTURE PLUME BACK FARTHER TO THE WEST. OF NOTE IS AN INVERTED
UPPER TROUGH/TUTT... REMNANTS OF AN OLD MCS... TRAVERSING THE GULF
OF MEXICO SOUTH OF THE UPPER RIDGE. MODELS BRING THIS FEATURE INTO
THE CENTRAL MEXICO-GULF COAST...AS THE UPPER RIDGE AXIS BUILDS
ACROSS NORTHEASTERN MEXICO. HOWEVER...ENHANCED UPPER LEVEL
MOISTURE WILL ADVECT INTO SOUTHERN TEXAS AND NEARBY MEXICO...
RESULTING IN A SURGE OF LOW-LEVEL MOISTURE ACROSS OUR AREA LATE
SATURDAY NIGHT... AND AN INCREASE IN CONVECTION OVER THE SIERRA
MADRES DEEPER IN MEXICO THIS WEEKEND. THIS WILL HELP RECHARGE
THE MID-LEVEL MOISTURE SOURCE...FOR LACK OF A BETTER PHRASE...
INCREASING PRECIP CHANCES OVER OUR AREA EARLY NEXT WEEK.

&&

.AVIATION...VALID 03/00Z-04/00Z.
VFR THROUGH THE PERIOD XCPT NEAR THUNDERSTORMS. WINDS MAINLY EAST
TO SOUTHEAST AT 5 TO 15 KNOTS. EXPECT FEW-SCT080-120CB SCT-BKN250
4SM TSRA OVER FAR WEST TEXAS AND ACROSS CENTRAL AND EASTERN OTERO
COUNTY UNTIL AROUND MIDNIGHT.

&&

.FIRE WEATHER...
HIGH PRESSURE ALONG THE GULF COAST HAS PUSHED MOIST AIR INTO FAR
WEST TEXAS AND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE. THIS WILL
ALLOW ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EAST OF
THE RIO GRANDE THIS EVENING...AND AGAIN FRIDAY AFTERNOON AND
EVENING. HOWEVER...LOWER LEVELS OF THE ATMOSPHERE ARE STILL RATHER
DRY...MAKING STRONG DOWNBURST WINDS AND DRY LIGHTNING A CONCERN WITH
ANY STORMS THAT DEVELOP THIS EVENING AND TOMORROW. AN UPPER LEVEL
DISTURBANCE EXTENDING SOUTHWARD FROM A STORM PASSING BY TO OUR NORTH
WILL CAUSE STRONG WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH
ACROSS THE GILA REGION THIS EVENING. THE STRONG WINDS ...COMBINED
WITH HUMIDITY IN THE SINGLE DIGITS TO LOW TEENS AND FIRE DANGER
RATINGS OF VERY HIGH...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS.
MOIST AIR WILL SHIFT FURTHER EAST FRIDAY INTO THE WEEKEND WITH ONLY
ISOLATED TO WIDELY SCATTERED STORMS EXPECTED ACROSS FAR WEST TEXAS
AND EASTERN OTERO COUNTY...INCLUDING THE SACRAMENTO MOUNTAINS.
HUMIDITY THE NEXT FEW DAYS WILL REMAIN IN THE SINGLE DIGITS TO LOW
TEENS WEST OF THE RIO GRANDE AND IN THE TEENS AND 20S FARTHER EAST.
TEMPERATURES WILL REMAIN ABOVE NORMAL FRIDAY THROUGH THE WEEKEND
WITH GENERALLY LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  96  73  96  72 /  20   0  10  10  10
SIERRA BLANCA TX        67  95  64  94  63 /  50  10  20  10  10
LAS CRUCES              67  95  69  95  68 /  10   0   0  10  10
ALAMOGORDO              65  93  64  95  62 /  20   0  10  10  10
CLOUDCROFT              55  76  48  72  49 /  20  10  10  20  10
TRUTH OR CONSEQUENCES   64  93  65  94  64 /   0   0   0  20  20
SILVER CITY             57  86  57  84  58 /   0   0   0  10  20
DEMING                  60  94  65  94  65 /   0   0   0  20  10
LORDSBURG               60  96  64  95  65 /   0   0   0  10  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110.

TX...NONE.

&&

25-HARDIMAN/21-PARK
Hazardous weather outlook, Jun 2, 5:46 AM MDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
546 AM MDT THU JUN 2 2011

NMZ024-025-032-TXZ055-056-031200-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHERN DESERT-EL PASO-HUDSPETH-
546 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

MAINLY ISOLATED HIGH BASED THUNDERSTORMS WILL OCCUR THIS AFTERNOON
AND EVENING. STRONG WIND GUSTS IN EXCESS OF 50 MPH WILL BE
POSSIBLE FROM THESE STORMS. THE STRONG WIND GUSTS MAY PICK UP
BLOWING DUST AND REDUCE VISIBILITY IN DUST PRONE AREAS. DRY
LIGHTNING FROM THESE STORMS MIGHT IGNITE SOME FIRES IN THE VERY
DRY VEGETATION. RAIN AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT.
SMALL HAIL IS POSSIBLE. THUNDERSTORMS SHOULD END AROUND MIDNIGHT.
VERY WARM TEMPERATURES ARE POSSIBLE AGAIN TODAY WITH UPPER 90S TO
NEAR 100 POSSIBLE FOR LOWLAND DESERTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE MOISTURE PLUME WILL SHIFT MORE THE EAST ON FRIDAY WITH MAINLY
PORTIONS OF HUDSPETH AND SOUTHEASTERN OTERO COUNTY AS THE LIKELY
AREAS FOR ISOLATED THUNDERSTORM DEVELOPMENT. THE PLUME WILL SHIFT
TO THE WEST ON SATURDAY AND SUNDAY WITH ISOLATED THUNDERSTORMS
POSSIBLE AREA WIDE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 50 MPH...DRY LIGHTNING AND SPOTTY LIGHT RAIN
SHOWERS. A DRY SOUTHWEST FLOW WILL BEGIN TO OCCUR OVER THE AREA
MONDAY WITH A FEW ISOLATED STORMS STILL POSSIBLE. DRY CONDITIONS
WILL PREVAIL TUESDAY AND WEDNESDAY WITH SEASONAL TEMPERATURES AND
BREEZY CONDITIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT AND THIS OFFICE.

NMZ022-023-030-031-031200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
546 AM MDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO AND SOUTHWEST NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS WILL PERSIST OVER THE AREA. SOUTHWEST WINDS MAY
INCREASE INTO THE 20 TO 30 MPH RANGE THIS AFTERNOON OVER PORTIONS
OF THE BOOT HEEL AND GILA MOUNTAINS. WINDS WILL DIMINISH DURING THE
NIGHT TIME HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY CONDITIONS WITH SOME AFTERNOON BREEZES WILL OCCUR ON FRIDAY.
THE PLUME WILL SHIFT TO THE WEST ON SATURDAY AND SUNDAY WITH
ISOLATED THUNDERSTORMS POSSIBLE AREA WIDE. THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...DRY
LIGHTNING AND SPOTTY LIGHT RAIN SHOWERS. A DRY SOUTHWEST FLOW WILL
BEGIN TO OCCUR OVER THE AREA MONDAY WITH A FEW ISOLATED STORMS
STILL POSSIBLE. DRY CONDITIONS WILL PREVAIL TUESDAY AND WEDNESDAY
WITH SEASONAL TEMPERATURES AND BREEZY CONDITIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT AND THIS OFFICE.

LUNDEEN

In the hours before

Local storm report, Jun 2, 4:19 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
419 PM MDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             FABENS                  31.50N 106.16W
06/02/2011  E0.50 INCH       EL PASO            TX   TRAINED SPOTTER

            HAIL MIXED WITH VERY HEAVY RAIN.

&&

EVENT NUMBER EPZ1100299

TRIPOLI
Special weather statement, Jun 2, 4:50 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
450 PM MDT THU JUN 2 2011

TXZ056-022345-
HUDSPETH TX-
450 PM MDT THU JUN 2 2011

...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH
545 PM MDT...

AT 447 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER HUDSPETH COUNTY.  ONE STORM WAS LOCATED 8
MILES NORTHWEST OF FORT HANCOCK...WITH OTHER STORMS OVER THE QUITMAN
MOUNTAINS SOUTH OF SIERRA BLANCA.  THESE STORMS WERE MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND SUDDEN WIND GUSTS UP TO 55
MPH ARE EXPECTED WITH THESE STORMS.  THE STORMS WILL ALSO PRODUCE
AREAS OF BLOWING DUST...WHICH MAY RESTRICT VISIBILITY TO LESS THAN A
MILE AT TIMES.  THUNDERSTORMS AND DUST MAY AFFECT PORTIONS OF I-10.

LOCATIONS IMPACTED INCLUDE...
  SIERRA BLANCA...
  FORT HANCOCK...
  ALLAMOORE...
  FORT QUITMAN...
  ESPERANZA...
  ACALA...
  MCNARY...
  QUITMAN CANYON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HARDIMAN
Special weather statement, Jun 2, 5:36 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
536 PM MDT THU JUN 2 2011

TXZ055-056-030245-
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...EL PASO...SIERRA BLANCA...DELL CITY
536 PM MDT THU JUN 2 2011

...STRONG THUNDERSTORMS MOVING ACROSS EL PASO AND HUDSPETH COUNTIES...

STRONG STORMS ARE DEVELOPING OR MOVING INTO PARTS OF EL PASO AND
HUDSPETH COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...SMALL HAIL AND VERY STRONG WINDS. IN ADDITION THE
WINDS WITH THESES STORMS MAY KICK UP A LOT OF DUST WHICH COULD
QUICKLY REDUCE VISIBILITIES TO NEAR ZERO. DRIVERS SHOULD USE
CAUTION IF THEY DRIVE INTO AN AREA WITH BLOWING DUST.

TSB

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:12 PM MDTSevere Thunderstorm WarningEPZOtero48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.